December  2015, 35(12): 5609-5629. doi: 10.3934/dcds.2015.35.5609

Harmonic functions in union of chambers

1. 

Dipartimento di Matematica e Applicazioni, Università di Milano-Bicocca, Via Cozzi, 55 - 20125 Milano, Italy

2. 

Dipartimento di Matematica "Giuseppe Peano", Università degli Studi di Torino, Via Carlo Alberto 10, 10123 Torino

Received  March 2014 Published  May 2015

We characterize the set of harmonic functions with Dirichlet boundary conditions in unbounded domains which are union of two different chambers. We analyse the asymptotic behavior of the solutions in connection with the changes in the domain's geometry; we classify all (possibly sign-changing) infinite energy solutions having given asymptotic frequency at the infinite ends of the domain; finally we sketch the case of several different chambers.
Citation: Laura Abatangelo, Susanna Terracini. Harmonic functions in union of chambers. Discrete and Continuous Dynamical Systems, 2015, 35 (12) : 5609-5629. doi: 10.3934/dcds.2015.35.5609
References:
[1]

L. Abatangelo, V. Felli and S. Terracini, On the sharp effect of attaching a thin handle on the spectral rate of convergence, Journal of Functional Analysis, 266 (2014), 3632-3684. doi: 10.1016/j.jfa.2013.11.019.

[2]

L. Abatangelo, V. Felli and S. Terracini, Singularity of eigenfunctions at the junction of shrinking tubes. Part II, Journal of Differential Equations, 256 (2014), 3301-3334. doi: 10.1016/j.jde.2014.02.010.

[3]

R. A. Adams and J. J. F. Fournier, Sobolev Spaces, Academic Press 2003.

[4]

G. Buttazzo and F. Santambrogio, Asymptotical compliance optimization for connected networks, Netw. Heterog. Media, 2 (2007), 761-777. doi: 10.3934/nhm.2007.2.761.

[5]

G. Buttazzo, F. Santambrogio and N. Varchon, Asymptotics of an optimal compliance-location problem, ESAIM Control Optim. Calc. Var., 12 (2006), 752-769. doi: 10.1051/cocv:2006020.

[6]

B. E. J. Dahlberg, Estimates for harmonic measure, Arch. Rational Mech. Anal., 65 (1977), 275-288. doi: 10.1007/BF00280445.

[7]

V. Felli and S. Terracini, Singularity of eigenfunctions at the junction of shrinking tubes. Part I, J. Differential Equations, 255 (2013), 633-700. doi: 10.1016/j.jde.2013.04.017.

[8]

T. Gilbarg, Elliptic Partial Differential Equations, Springer, 2001.

[9]

V. Isakov, Inverse problems for Partial Differential Equations, Springer, 2006.

[10]

D. S. Jerison and C. E. Kenig, Boundary behavior of harmonic functions in nontangentially accessible domains, Adv. in Math., 46 (1982), 80-147. doi: 10.1016/0001-8708(82)90055-X.

[11]

T. Kato, Perturbation Theory for Linear Operators, Springer-Verlag, 1995.

[12]

A. Kirsch, An Introduction to the Mathematical Theory of Inverse Problems, Springer, 1996. doi: 10.1007/978-1-4612-5338-9.

[13]

M. Murata, On construction of Martin boundaries for second order elliptic equations, Publ. Res. Inst. Math. Sci., 26 (1990), 585-627. doi: 10.2977/prims/1195170848.

[14]

Y. Pinchover, On positive solutions of second-order elliptic equations, stability results, and classification, Duke Math. J., 57 (1988), 955-980. doi: 10.1215/S0012-7094-88-05743-2.

[15]

Y. Pinchover, On positive solutions of elliptic equations with periodic coefficients in unbounded domains, in Maximum Principles and Eigenvalue Problems in Partial Differential Equations (Knoxville, TN, 1987), Pitman Res. Notes Math. Ser., 175, Longman Sci. Tech., Harlow, 1988, 218-230.

[16]

Y. Pinchover, On positive Liouville theorems and asymptotic behavior of solutions of Fuchsian type elliptic operators, Ann. Inst.H. Poincaré Anal. Non Linéaire, 11 (1994), 313-341.

[17]

R. G. Pinsky, Positive Harmonic Functions and Diffusion, Cambridge Studies in Advanced Mathematics, 45, Cambridge University Press, Cambridge, 1995. doi: 10.1017/CBO9780511526244.

[18]

M. Protter and H. Weinberger, Maximum Principles in Differential Equations, Springer, 1984. doi: 10.1007/978-1-4612-5282-5.

[19]

W. Rudin, Real and Complex Analysis, McGraw-Hill, 1987.

show all references

References:
[1]

L. Abatangelo, V. Felli and S. Terracini, On the sharp effect of attaching a thin handle on the spectral rate of convergence, Journal of Functional Analysis, 266 (2014), 3632-3684. doi: 10.1016/j.jfa.2013.11.019.

[2]

L. Abatangelo, V. Felli and S. Terracini, Singularity of eigenfunctions at the junction of shrinking tubes. Part II, Journal of Differential Equations, 256 (2014), 3301-3334. doi: 10.1016/j.jde.2014.02.010.

[3]

R. A. Adams and J. J. F. Fournier, Sobolev Spaces, Academic Press 2003.

[4]

G. Buttazzo and F. Santambrogio, Asymptotical compliance optimization for connected networks, Netw. Heterog. Media, 2 (2007), 761-777. doi: 10.3934/nhm.2007.2.761.

[5]

G. Buttazzo, F. Santambrogio and N. Varchon, Asymptotics of an optimal compliance-location problem, ESAIM Control Optim. Calc. Var., 12 (2006), 752-769. doi: 10.1051/cocv:2006020.

[6]

B. E. J. Dahlberg, Estimates for harmonic measure, Arch. Rational Mech. Anal., 65 (1977), 275-288. doi: 10.1007/BF00280445.

[7]

V. Felli and S. Terracini, Singularity of eigenfunctions at the junction of shrinking tubes. Part I, J. Differential Equations, 255 (2013), 633-700. doi: 10.1016/j.jde.2013.04.017.

[8]

T. Gilbarg, Elliptic Partial Differential Equations, Springer, 2001.

[9]

V. Isakov, Inverse problems for Partial Differential Equations, Springer, 2006.

[10]

D. S. Jerison and C. E. Kenig, Boundary behavior of harmonic functions in nontangentially accessible domains, Adv. in Math., 46 (1982), 80-147. doi: 10.1016/0001-8708(82)90055-X.

[11]

T. Kato, Perturbation Theory for Linear Operators, Springer-Verlag, 1995.

[12]

A. Kirsch, An Introduction to the Mathematical Theory of Inverse Problems, Springer, 1996. doi: 10.1007/978-1-4612-5338-9.

[13]

M. Murata, On construction of Martin boundaries for second order elliptic equations, Publ. Res. Inst. Math. Sci., 26 (1990), 585-627. doi: 10.2977/prims/1195170848.

[14]

Y. Pinchover, On positive solutions of second-order elliptic equations, stability results, and classification, Duke Math. J., 57 (1988), 955-980. doi: 10.1215/S0012-7094-88-05743-2.

[15]

Y. Pinchover, On positive solutions of elliptic equations with periodic coefficients in unbounded domains, in Maximum Principles and Eigenvalue Problems in Partial Differential Equations (Knoxville, TN, 1987), Pitman Res. Notes Math. Ser., 175, Longman Sci. Tech., Harlow, 1988, 218-230.

[16]

Y. Pinchover, On positive Liouville theorems and asymptotic behavior of solutions of Fuchsian type elliptic operators, Ann. Inst.H. Poincaré Anal. Non Linéaire, 11 (1994), 313-341.

[17]

R. G. Pinsky, Positive Harmonic Functions and Diffusion, Cambridge Studies in Advanced Mathematics, 45, Cambridge University Press, Cambridge, 1995. doi: 10.1017/CBO9780511526244.

[18]

M. Protter and H. Weinberger, Maximum Principles in Differential Equations, Springer, 1984. doi: 10.1007/978-1-4612-5282-5.

[19]

W. Rudin, Real and Complex Analysis, McGraw-Hill, 1987.

[1]

Shiping Cao, Hua Qiu. Boundary value problems for harmonic functions on domains in Sierpinski gaskets. Communications on Pure and Applied Analysis, 2020, 19 (2) : 1147-1179. doi: 10.3934/cpaa.2020054

[2]

Gershon Kresin, Vladimir Maz’ya. Optimal estimates for the gradient of harmonic functions in the multidimensional half-space. Discrete and Continuous Dynamical Systems, 2010, 28 (2) : 425-440. doi: 10.3934/dcds.2010.28.425

[3]

Zhong-Qing Wang, Ben-Yu Guo, Yan-Na Wu. Pseudospectral method using generalized Laguerre functions for singular problems on unbounded domains. Discrete and Continuous Dynamical Systems - B, 2009, 11 (4) : 1019-1038. doi: 10.3934/dcdsb.2009.11.1019

[4]

Xiaobin Yao. Asymptotic behavior for stochastic plate equations with memory and additive noise on unbounded domains. Discrete and Continuous Dynamical Systems - B, 2022, 27 (1) : 443-468. doi: 10.3934/dcdsb.2021050

[5]

Bixiang Wang. Asymptotic behavior of supercritical wave equations driven by colored noise on unbounded domains. Discrete and Continuous Dynamical Systems - B, 2022, 27 (8) : 4185-4229. doi: 10.3934/dcdsb.2021223

[6]

Xi-Nan Ma, Jiang Ye, Yun-Hua Ye. Principal curvature estimates for the level sets of harmonic functions and minimal graphs in $R^3$. Communications on Pure and Applied Analysis, 2011, 10 (1) : 225-243. doi: 10.3934/cpaa.2011.10.225

[7]

Xiaobin Yao, Qiaozhen Ma, Tingting Liu. Asymptotic behavior for stochastic plate equations with rotational inertia and Kelvin-Voigt dissipative term on unbounded domains. Discrete and Continuous Dynamical Systems - B, 2019, 24 (4) : 1889-1917. doi: 10.3934/dcdsb.2018247

[8]

Giorgio Fusco, Francesco Leonetti, Cristina Pignotti. On the asymptotic behavior of symmetric solutions of the Allen-Cahn equation in unbounded domains in $\mathbb{R}^2$. Discrete and Continuous Dynamical Systems, 2017, 37 (2) : 725-742. doi: 10.3934/dcds.2017030

[9]

Anton Petrunin. Harmonic functions on Alexandrov spaces and their applications. Electronic Research Announcements, 2003, 9: 135-141.

[10]

Dag Lukkassen, Annette Meidell, Peter Wall. On the conjugate of periodic piecewise harmonic functions. Networks and Heterogeneous Media, 2008, 3 (3) : 633-646. doi: 10.3934/nhm.2008.3.633

[11]

Esa V. Vesalainen. Rellich type theorems for unbounded domains. Inverse Problems and Imaging, 2014, 8 (3) : 865-883. doi: 10.3934/ipi.2014.8.865

[12]

Paulo Cesar Carrião, Olimpio Hiroshi Miyagaki. On a class of variational systems in unbounded domains. Conference Publications, 2001, 2001 (Special) : 74-79. doi: 10.3934/proc.2001.2001.74

[13]

Dan Mangoubi. A gradient estimate for harmonic functions sharing the same zeros. Electronic Research Announcements, 2014, 21: 62-71. doi: 10.3934/era.2014.21.62

[14]

Matthew B. Rudd, Heather A. Van Dyke. Median values, 1-harmonic functions, and functions of least gradient. Communications on Pure and Applied Analysis, 2013, 12 (2) : 711-719. doi: 10.3934/cpaa.2013.12.711

[15]

Bixiang Wang, Xiaoling Gao. Random attractors for wave equations on unbounded domains. Conference Publications, 2009, 2009 (Special) : 800-809. doi: 10.3934/proc.2009.2009.800

[16]

Martino Prizzi. A remark on reaction-diffusion equations in unbounded domains. Discrete and Continuous Dynamical Systems, 2003, 9 (2) : 281-286. doi: 10.3934/dcds.2003.9.281

[17]

Lingwei Ma, Zhenqiu Zhang. Monotonicity for fractional Laplacian systems in unbounded Lipschitz domains. Discrete and Continuous Dynamical Systems, 2021, 41 (2) : 537-552. doi: 10.3934/dcds.2020268

[18]

Indranil Chowdhury, Gyula Csató, Prosenjit Roy, Firoj Sk. Study of fractional Poincaré inequalities on unbounded domains. Discrete and Continuous Dynamical Systems, 2021, 41 (6) : 2993-3020. doi: 10.3934/dcds.2020394

[19]

Dario Cordero-Erausquin, Alessio Figalli. Regularity of monotone transport maps between unbounded domains. Discrete and Continuous Dynamical Systems, 2019, 39 (12) : 7101-7112. doi: 10.3934/dcds.2019297

[20]

Jian-Wen Sun. Nonlocal dispersal equations in domains becoming unbounded. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022076

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (52)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]